Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


question regarding my test result
Nov 14, 2009

this are my test results of the past year and half. HBV 160 copies/ml, Hep B viral DNA 100 IU/ml in august of 2008 HBe antigen non-reactive, AST 20 ALT 28, HBV 421 copies/ml, Hep B viral DNA 250 IU/ml in april of 2009 HBe antigen non-reactive, AST 15 ALT 20, HBV 3000 copies/ml, Hep B viral DNA 6000 IU/ml after 6 months

I wanted to know 1) what has cost such an increase in numbers, is it because i might have been sick with flu or something and that increases the numbers especially the HBV and and HBV viral DNA? 2) are they going to continue to increase? 3) what numbers wwould you consider to be danderous? 4) how can i get stop them from increasing ? 5) can i have sexual intercourse with my partner even if has done the vacine? Thank you

Response from Dr. McGovern

Yes, I agree that there has been a significant change in the level of virus from your baseline, although overall your levels are still quite low compared to most people. Since your liver function tests are still normal, most doctors would still not treat you.

I would continue to follow your labs closely as you are to detect any early changes in your liver function tests. Be certain that you are not taking anything to suppress your immune system such as alcohol or steroids.

As for as your partner is concerned, hepatitis B surface antibody testing would be prudent to be certain that the vaccine worked well and there are protective antibodies at the right level.

Best regards.



Previous
is there any specific medicine?
Next
How Can I Be Cured of HCV, But Not HIV?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement